Alert archive / Arizona / Flash Flood Warnings in 2021
Flash Flood Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 14, 2021, 6:28 AM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 6:28 AM MST (13:28 UTC)
- Expired
- Jul 14, 2021, 9:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 1.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1970 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WGUS55 KTWC 141328
FFWTWC
AZC019-021-141630-
/O.NEW.KTWC.FF.W.0022.210714T1328Z-210714T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
628 AM MST Wed Jul 14 2021
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 930 AM MST.
* At 628 AM MST, Doppler radar and automated rain gauges indicated
showers and thunderstorms producing heavy rain continue across the
warned area. Additional rainfall amounts of 1 to 3 inches have
already fallen the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by showers and thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Catalina, Oro Valley, Oracle, Saddlebrooke, San Manuel, Campo
Bonito, Biosphere 2 and Oracle Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3258 11099 3261 11101 3271 11068 3244 11060
3246 11094
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$2 follow-up statements
548
WGUS75 KTWC 141519
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
819 AM MST Wed Jul 14 2021
AZC019-021-141630-
/O.CON.KTWC.FF.W.0022.000000T0000Z-210714T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
819 AM MST Wed Jul 14 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM MST THIS
MORNING FOR NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
At 819 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 3 inches of rain have fallen with the highest amounts in the
Oracle vicinity. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Catalina, Oro Valley, Oracle, Saddlebrooke, San Manuel, Campo
Bonito, Biosphere 2 and Oracle Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3258 11099 3261 11101 3271 11068 3244 11060
3246 11094
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
GL964
WGUS75 KTWC 141626
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
926 AM MST Wed Jul 14 2021
AZC019-021-141636-
/O.EXP.KTWC.FF.W.0022.000000T0000Z-210714T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
926 AM MST Wed Jul 14 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 930 AM MST THIS MORNING FOR
NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
The heavy rain has ended. Flooding is possible in lower reaches of
the CDO and Sutherland Wash. A new Flash Flood Warning is in effect
for these areas and extending west into Marana until 1230 PM MST.
A Flash Flood Watch remains in effect until 1100 PM MST Wednesday
for a portion of Southeast Arizona.
LAT...LON 3258 11099 3261 11101 3271 11068 3244 11060
3246 11094
$$
GLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:24 AM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 14, 5:24 AM MST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 524 AM MST Wed Jul 14 2021 .UPDATE...Ran a quick update to short term forecast as showers and isolated thunderstorms continue to develop over our area and developed really quick up across the Phoenix metro area. The Phoenix convection is associated with outflow pushing into from the NW that may get down in our area later this morning. We've seen some rainfall totals up to 1.50" in/around the Oracle area where a flash flood warning is in effect. && .SYNOPSIS...An active period of daily scattered showers and thunderstorms during the next 7 days. High temperatures will be below normal through the remainder of the week into the weekend. && .DISCUSSION...Today will be an atypical monsoon day as a weak short wave moves across the northern half of the state. Scattered thunderstorms were occurring across northern AZ this morning with a few elevated thunderstorms occurring east of San Carlos across northern Graham county. Additional elevated thunderstorms will be developing this morning with scattered storms around into the afternoon and evening hours. Storms will be slow movers, mainly to the E/SE, and with anonymously high PW values across the area, flash flooding with be a threat. Flash flood watch continues across most of the area into this evening. Upper levels get pretty mucked up Thursday and Friday before a deeper easterly flow sets up over the weekend into early next week. Thus daily rounds of afternoon and evening showers and thunderstorms. With an active pattern in place over the next 7 days, high temperatures will be below normal. && .AVIATION...Valid through 15/12Z. FEW-SCT clouds at 10k-14k ft MSL and BKN-OVC clouds AOA 20k ft MSL thru 14/18Z, then SCT-BKN clouds at 8k-12k ft MSL til 15/05Z. Slowly diminishing clouds aft 15/05Z. Scattered to numerous SHRA/TSRA developing aft 14/19Z and persisting through the evening hours tonight before diminishing. Wind gusts to 45 kts possible near any TSRA along with mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a good chance of showers and thunderstorms across southeast Arizona the next week. Gusty outflow winds will be the primary concern with the daily storms. Min RH values will be in the 25-35 percent range at the lower elevations, with higher values in the mountains. 20-foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for AZZ501>507-509-511- 513>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:11 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 14, 3:51 AM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Jul 14, 4:27 AM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 14, 5:56 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 14, 6:39 AM MST | Special Weather Statement | TWC | Pinal | 51 min |
| Jul 14, 7:11 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 14, 7:15 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 14, 7:54 AM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 14, 8:59 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 14, 9:09 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 14, 9:22 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 14, 10:53 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.